Monoidal t-norm based logic: Towards a logic for left-continuous t-norms. (English) Zbl 0994.03017

Summary: Hájek’s BL logic is the fuzzy logic capturing the tautologies of continuous t-norms and their residua. In this paper we investigate a weaker logic, MTL, which is intended to cope with the tautologies of left-continuous t-norms and their residua. The corresponding algebraic structures, MTL-algebras, are defined and completeness of MTL with respect to linearly ordered MTL-algebras is proved. Besides, several schematic extensions of MTL are also considered as well as their corresponding predicate calculi.


03B52 Fuzzy logic; logic of vagueness
03G25 Other algebras related to logic
Full Text: DOI


[1] Baaz, M.; Ciabatoni, A.; Fermüller, C.; Veith, H., Proof theory of fuzzy logicsUrquhart’s C and related logics, (Proc. 23rd Internat. Symp. MFCS’98, Lecture Notes in Computer Science, vol. 1450 (1998), Springer: Springer Berlin), 203-212 · Zbl 0921.03028
[3] Cignoli, R.; Esteva, F.; Godo, L.; Torrens, A., Basic fuzzy logic is the logic of continuous t-norms and their residua, Soft Comput., 4, 106-112 (2000)
[4] Cignoli, R.; D’Ottaviano, I. M.L.; Mundici, D., Algebraic Foundations of Many-Valued Reasoning (1999), Kluwer Academic Press: Kluwer Academic Press Dordrecht
[5] Esteva, F.; Domingo, X., Sobre negaciones fuertes y débiles en [0,1], Stochastica, IV, 2, 141-166 (1980)
[7] Esteva, F.; Godo, L.; Hájek, P.; Navara, M., Residuated fuzzy logics with an involutive negation, Arch. Math. Logic, 39, 103-124 (2000) · Zbl 0965.03035
[9] Girard, J. Y., Linear logic, Theoret. Comput. Sci., 50, 1-102 (1987) · Zbl 0625.03037
[11] Gottwald, S., A Treatise on Many-valued Logics, Studies in Logic and Computation 9 (2001), Research Studies Press Ltd.: Research Studies Press Ltd. Baldock, UK · Zbl 1048.03002
[12] Hájek, P., Basic fuzzy logic and BL-algebras, Soft Comput., 2, 3, 124-128 (1998)
[13] Hájek, P., Metamathematics of Fuzzy Logic (1998), Kluwer Academic Press: Kluwer Academic Press Dordrecht · Zbl 0937.03030
[14] Höhle, U., Commutative, residuated l-monoids, (Höhle, U.; Klement, E. P., Non-Classical Logics and Their Applications to Fuzzy Subsets (1995), Kluwer Acad. Publ.: Kluwer Acad. Publ. Dordrecht), 53-106 · Zbl 0838.06012
[15] Jenei, S., A new family of triangular norms via contrapositive symmetrization of residuated implication, Fuzzy Sets and Systems, 110, 2, 157-174 (2000) · Zbl 0941.03059
[16] Trillas, E., Sobre negaciones en nla teora de conjuntos difusos, Stochastica, III, 1, 47-60 (1979)
[18] Urquhart, A., Many-valued logic, (Gabbay, D.; Guenthner, F., Handbook of Philosophical Logic,, vol. III. (1984), Reidel: Reidel Dordrecht), 71-116 · Zbl 0875.03054
[19] Ward, M., The closure operators of a lattice, Ann. Math., 43, 2, 191-196 (1942) · Zbl 0063.08179
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.